|Recent HIV Result
Jul 18, 2005
Im a 23yo gay male, i have tested for STD's and HIV every 6 months and last time i tested i was negative but recently 2.5 months ago i tested positive for HIV. I think i got it in February 2005 when i actually got real sick with the flu for two weeks. Now my T cell count is low to 300 and my virus load to 163,000+ should i worry that my t-cell count is dropping so dramatically? and my virus load is going up real quick? i have had nightsweats, naseau, dizzy all the time, headaches, and my chest feels tight at points hard to breaht, cause bronchitis left my lungs weak. What should i do? should i be worried? that this is virus is going by so quick on me in just months?
Response from Dr. Frascino
I'm sorry to hear about your recent positive test.
Are you under the care of an HIV/AIDS specialist? If not, you should be!
Your HIV specialist will need to fully evaluate your history, physician examination and a variety of laboratory studies before the questions you pose can be answered.
Should you be worried? Concerned, yes; worried, no.
What should you do? See your HIV specialist and begin your evaluation. If your CD4 count is falling into the 250-350 range consistently, you should consider staring HAART (highly active antiretroviral therapy). I would anticipate that with proper evaluation and treatment you should soon be feeling much improved.
Thank you! I have made a descision. Let's see what you think!
Nonoxinol 9 for women with undetectable viral load
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.